Last Modified on Aug 14, 2014
You developed a terrible sore throat, went to the doctor, and discovered you had strep throat. The doctor prescribed an antibiotic that seemed to help you get better but you're still dealing with some lasting side effects including bowel discomfort and headaches. What is the cause? We would say the most likely cause is the antibiotic you took.
While antibiotics can knock out some illnesses, these medication often cause additional issues that can be just as difficult to treat. If you have experienced an adverse reaction to a round of antibiotics, we suggest treating this issues naturally using yogurt, probiotic supplements, or even garlic.
What Are Antibiotics Used For?
Antibiotics are medications known as antibacterials. These medications function to destroy or slow down the growth of common bacteria, so they are often used to treat any issue caused by or linked to a specific type of bacteria.
Common conditions that are treated with antibiotics are illnesses such as syphilis, tuberculosis, salmonella, and meningitis. Ear infections, strep throats, urinary tract infections, and other common bacterial infections can also be treated using antibiotics.
What Effects Do Antibiotics Have on My Body?
The major problem with antibiotics, however, is that they cause a myriad of additional symptoms and side effects. While side effects vary by individual, a number of symptoms of antibiotic toxicity are common. Diarrhea, feeling sick, fungal infections in the mouth, infections of the digestive tract and/or vagina, kidney stones, abnormal blood clotting, sun sensitivity, blood disorders, and even deafness are potential effects of antibiotics.
Can I Reverse the Effects of Antibiotics?
While some effects are easier to reverse than others, a number of antibiotic side effects can be reversed. We suggest using yogurt, probiotic supplements, and garlic as first line defenses. However, drinking additional water, increasing exercise levels, and eating lots of antioxidant foods are also important treatment support options.
Yogurt and Probiotics
One cause of side effects associated with antibiotics is the imbalance of bacteria in the body. As yogurt contains active bacteria cultures, it can effectively treat issues, particularly intestinal, caused by antibiotics. The same is true for probiotics.
Garlic contains an important compound known as allicin. This compound helps flush your kidneys and liver and cleanses the blood. Adding garlic to your diet and taking a daily supplement of 500 mg is a helpful way to detox your body from antibiotics.
If you have recently completed a round of antibiotics and are still feeling the aftermath, give one or all of these treatment options a try and let us know how it works for you.
|SIDE EFFECTS (4)||100%|
I need to address this to Ted or someone else who may know about what may have caused this in my daddy. About 3 weeks ago he had a UTI and the doctor prescribed an antibiotic. My dads blood pressure has always been up and down and he takes meds for this. But never as high as it is going now.
He had a very bad reaction to the antibiotics prescribe, his UTI burned worse and he had very bad stomach cramping. He also broke out with these blister ( which we suspect to be Steven Johnsons Syndrome ) The side affects, this was listed as blisters on the skin. They switch his antibiotic and the blisters begin to dry in, but he still has pain in his stomach and his blood pressure is way out of control. Talking about 220 over 100 and sometimes it comes down to like 150 over 90. But is out of control. This happened after the reaction to the antibiotic and has not ceased. They change his BPM, it is not working.
My first thought was clogged valves in his heart, but now I believe his liver may have been Inflamed or damage by the 1st antibiotic. If you have any pain, infection, inflamation or damage this can raise BP. So I tried to get him to go to ER, He refused. Really has distrust for doctor now, since he is worse since going the 1st time. So I begged and pleaded for him to try some stuff to get the BP down.
I got him to take some magnesium, coQ10, and milk thistle. He would not do cayenne pepper or vinegar. an hour later he tested BP and it was 195 over 100. Still very high, but down some.
He does return to the doctors office tomorrow afternoon. The pain in the stomach and the very high spike in BP did not happen until he took the 1st antibiotic and had this reaction. Will anything detox him from this. It says Steven Johnsons could cause permanent damage and even death.
Replied by Om
Hope Bc Canada